Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1983, Volume 51, Issue 2

Individual Monotonicity and Lexicographic Maxmin Solution<389:IMALMS>2.0.CO;2-#
p. 389-402

Haruo Imai

In the axiomatic theory of n-person bargaining, we show that there is a unique solution possessing properties: efficiency, symmetry, invariance under utility transformations, independence of irrelevant alternatives other than ideal point, and individual monotonicity on comparable domains. The solution obtained both extends and modifies the solution characterized by Kalai and Smorodinsky which is also known as Raiffa's solution, and is given a characterization as the lexicographic maxmin solution up to a normalization of utilities. The result can be translated to provide an axiomatic derivation of the Rawlsian lexmin choice function with a suitable redressing.

Log In To View Full Content